Couldn't find what you looking for?

TRY OUR SEARCH!

Hi! I’m 39 years old and I’m taking Avonex for multiple sclerosis. I started to take it four months ago. I was generally satisfied with this medication but recently I noticed that I started to lose my hair. I don’t know now why that is happening. Is my hair loss a side effect of Avonex or something else?

Loading...

I’m also taking Avonex but I don’t have that kind of problem like you. It can be side effect of Avonex. I remember that I read something about this on internet. Some researches showed that hair loss may be a possible Avonex side effect and that four percent of people who taking Avonex have that problem.
Reply

Loading...

I am in my third month on Avonex and my hair is falling out a a rapid pace. It's everywhere. It's all over my keyboard as I type. It gets into the food I cook. I have always had great hair, and this is very upsetting. I talked with the Avonex nurse who confirmed that 4% of Avonex patients experience hair loss... could be just an interferon thing in general in some people... some people can grow it back, some don't. I know it's the Avonex and not just some lame stress excuse, because I've had other health problems, been on lots o' meds, and had plenty of stress... and no hair loss. Does anyone know if any of the other drugs are any better for the hair loss thing?
Reply

Loading...

I am also in my third month on Avonex and my hair is falling out quite rapidly. Has anyone with this side effect kept up with Avonex - if so what happened? Did you continue to lose your hair? Have you tried another medication, if so how's it going?
Reply

Loading...

I'm sorry to hear that your hair is coming out--I know there's other beta blockers out there on the market that don't cause hairloss. Have you talked to your doctor?
Reply

Loading...

I have been on Avonex for about 6 years, my hair has started getting really thin, my doctor just changed my med to copaxone. Hopefully, my hair will start growing again.
Reply

Loading...

I'm in my 6th week of Avonex injections and my hair started coming out effortlessly in the shower today. I'm 32 and just got a diagnosis two months ago. I also have side effects for 5 days following the injections.  If that's the initial course of acclimation, fine, but I wasn't told that when I 'signed up.' It was told to me as an casual after-thought by a nurse, when I asked "is this supposed to be happening like this?"  What can I say- I'm grumpy. I enjoy the whole "having hair" thing.
Reply

Loading...

I have been using Avonex for 12 years and finally am realizing the Avonex is the cause of my hair loss. I have always had super thick hair but now it is much, much thinner. I notice it the most after shampooing and styling. My bathroom floor is carpeted with hair. My hair must be growing back some because I am not bald by any means but I have no doubt it causes hair loss.

Reply

Loading...

I've been using avonex for 2 years and within the last 3 months or so I have had significant hair loss. To the point where I am wearing a wig because I don't feel comfortable showing my real hair. The hair loss has slowed but was coming out in clumps at one point. At my doctor's appointment today, I told him about it and he told me to stop taking avonex and recommended rebif. This was the biggest side effect I've experienced with the drug. The other flu like symptoms were manageable through drinking lots of water and taking motrin.

I did like the fact I only had to worry about avonex once a week. I'm not thrilled about taking this other medication 3x/week.

 

Reply

Loading...

Hi, I am doing a research on side effects of Interferons . I went through the 1 year therapy with INTRON A, with a really high dose. 30 MIU 5 days a week for 4 weeks and 18 MIU 3 days a week for 48 weeks.

 

 I really had some bad side effects like headache, nausea, fatigue, mild depression, hair thinning, muscle ache (legs and back), fever.I wish i had someone to talk to while going through this "liquid" hell. To someone who really understands what i am going through, but i was alone.Now i am doing this research and trying to help all other people who are currently going through treatment with any form of Interferons like Intron A, Roferon A, Pegasys, Avonex, Betaseron...etc.

 

I want to collect people's personal experiences about how they copped with side effects. Maybe some people know home remedies to reduce them. So, i want to share these stories with the world and help others who are in need. Would you be interested in being part by telling the world your story?We can do this via chat or Skype ( just audio ) and it wouldn't take you more than 20 minutes. May you be well, Claude M

Reply

Loading...


I just finished my research.

I am trying to help other people who are currently going through, or are about to start a treatment with any form of Interferon, including Intron A, Roferon A, Pegasys, Betaseron, and others.

I set out to collect other patients' personal experiences with the drug, particularly how they coped with the side effects. I started interviewing people online but they were somewhat reluctant to share. In the end I interviewed four patients, and added my own experience with Interferon treatment. I asked them some questions based on what I would have liked to know if I was looking to learn how it feels to be on Interferon.

Besides the interviews, I also added some basic info about Interferons and what diseases they are used for. I hope this is of some help to you.

You can find the book here: https://www.steadyhealth.com/interferon-side-effects

It's completely free but, "Please, spread the word!". If it helps you, it might be of great help to someone else too.

Reply

Loading...